Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 84, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 20, 2000, 5:04 PM EST for Clay County, Parke County, Vigo County, Indiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 20, 2000, 5:04 PM EST (22:04 UTC)
- Expired
- Jun 20, 2000, 5:30 PM EST
- In force
- 26 min
- Issued by
- NWS Indianapolis, IN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Clay County, IN, Parke County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 90 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
538 WUUS53 KIND 202205 SVRIND INC021-121-167-202230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 504 PM EST TUE JUN 20 2000 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CLAY COUNTY IN WEST CENTRAL INDIANA SOUTHERN PARKE COUNTY IN WEST CENTRAL INDIANA NORTHEASTERN VIGO COUNTY IN WEST CENTRAL INDIANA THIS INCLUDES THE CITY OF TERRE HAUTE * UNTIL 530 PM EST * AT 458 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF TERRE HAUTE...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROSEDALE AT 510 PM EST CARBON AT 525 PM EST REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN INDIANAPOLIS. LAT...LON 3958 8751 3942 8743 3956 8703 3976 8711 KOCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:35 PM EST, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 20, 2:35 PM EST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 235 PM EST TUE JUN 20 2000 PROBLEMS TODAY ARE POTENTIAL FOR HEAVY RAIN AND SVR WX. AT 18Z CDFNT WAS OVER WESTERN MO. A LINE OF TSRA WAS MOVING ENE THRU CENTRAL IL. SPC IS CONSIDERING A WATCH BOX FOR CENTRL IN AHEAD OF THAT LINE. MODELS ARE IN FAIR AGREEMENT BUT LEANED TOWARD THE ETA THIS AFTN BECAUSE OF ITS RUN TO RUN CONSISTENCY AND IT IS HANDLING THE SMALLER SCALE FEATURES BETTER. H5 CLOSED LOW MOVES EAST ACROSS SRN CANADA. ASSOCIATED SFC LOW ALSO MOVES EAST ACRS SRN CANADA. MODELS HAVE SLOWED THIS SYSTEM FROM YESTERDAYS 12Z RUN BY ABOUT 6 HOURS WHICH WOULD PUT THE FRONT THROUGH THE IND CWA BY WED AFTN. A FEW SWVS PASS OVER INDIANA THIS AFTN...BUT THE BULK OF THE ACTIVITY WILL BE LATER THIS AFTERNOON AND TONIGHT. BEST DYNAMICS ARE WELL AHEAD OF THE FRONT WHICH IS EVIDENT IN THE LINE OF TSRA CURRENTLY MOVING ACROSS CENTRAL IL. BEST UVVS AND THICKNESS DIFFLUENCE ARE TONIGHT ARND 00Z AND THEN TAPERING OFF AFT MIDNIGHT. REPORTS FROM IL HAVE RAINFALL AMTS AT .6 - 1.0 AND HIGHER WHICH MATCHES UP WELL WITH THE PWATS FORECASTED. SO WILL PROBABLY HAVE HEAVY RAIN OCCURING AS THIS LINE PASSES THROUGH WITH WIDESPREAD AMTS AROUND 1 INCH WITH ISOLATED 2-3 INCH. WILL GO WITH FF WATCH FOR TONIGHT. SUBSIDENCE AND DRIER AIR FILTERING IN ON WED AFTN. GUIDENCE HAS TEMPS IN THE LOWER 80S AND SEE NO REASON TO DEVIATE. .IND...FLASH FLOOD WATCH TONIGHT IND CWA. SALLY
In the hours before
Special weather statement, Jun 20, 4:11 PM EST, 53 minutes before
INZ021-029>031-036>039-044>047-051>055-060>063-202200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 411 PM EST TUE JUN 20 2000 ...THREAT OF HEAVY RAIN TUESDAY OVER CENTRAL INDIANA... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE OVER CENTRAL INDIANA TUESDAY THROUGH WEDNESDAY MORNING. THE HEAVIEST RAINFALL IS EXPECTED LATE TUESDAY AFTERNOON THROUGH THE EARLY MORNING HOURS OF WEDNESDAY AND SHOULD FALL MAINLY SOUTH OF INTERSTATE 70. TOTAL RAINFALL AMOUNTS BY WEDNESDAY MORNING SHOULD AVERAGE AROUND AN INCH OVER CENTRAL INDIANA...BUT SOME AREAS MAY RECEIVE UP TO THREE INCHES. MOST RIVERS AND STREAMS IN CENTRAL INDIANA WERE NEAR BANKFULL ON MONDAY. ADDITIONAL SIGNIFICANT RAINFALL WILL ONLY WORSEN THE FLOODING SITUATION. A FRONTAL SYSTEM WILL MOVE OVER INDIANA TUESDAY AND WEDNESDAY. THIS WEATHER SYSTEM WILL SPREAD THE HEAVY RAINS OVER CENTRAL INDIANA. STAY TUNED TO YOUR FAVORITE WEATHER SOURCE FOR LATER UPDATES AND POSSIBLE WATCHES AND WARNINGS ON THIS POTENTIALLY DANGEROUS SITUATION.
Special weather statement, Jun 20, 4:29 PM EST, 35 minutes before
INZ021-029>031-036>039-044>047-051>055-060>063-202230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 429 PM EST TUE JUN 20 2000 STRONG THUNDERSTORMS WERE OVER PARTS OF CENTRAL INDIANA THIS AFTERNOON. MOST OF THE STORMS EXTENDED FROM THE DELPHI...FRANKFORT AND LAFAYETTE AREAS...DOWN THROUGH CRAWFORDSVILLE TO THE GREENCASTLE AREA. ALL STORMS WILL CONTINUE MOVING NORTHEAST AT 35 MILES AN HOUR. WHEN STORMS APPROACH TAKE SHELTER IMMEDIATELY. DO NOT WAIT UNTIL DEADLY LIGHTNING...STRONG WIND AND TORRENTIAL RAINFALL ARRIVES. STRONG THUNDERSTORMS WILL CONTINUE MOVING EAST AND NORTHEAST ACROSS CENTRAL INDIANA LATE THIS AFTERNOON INTO EARLY EVENING. GRAYSON
Special weather statement, Jun 20, 4:58 PM EST, 6 minutes before
INZ021-030-031-037>039-043-044-046-047-051-052-202230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 458 PM EST TUE JUN 20 2000 THUNDERSTORMS OVER NORTH CENTRAL AND WEST CENTRAL INDIANA...MOVING TO THE NORTHEAST AT 45 MPH. THESE STORMS HAVE A HISTORY OF VERY HEAVY RAIN WITH WIND GUSTS TO 40 MPH AND VIVID LIGHTNING. STORMS OVER NORTH CENTRAL INDIANA WILL MOVE INTO TIPTON...HAMILTON AND MARION COUNTIES BY 530 PM EST. STORMS MOVING INTO WEST CENTRAL INDIANA WILL PUSH THROUGH VIGO AND SOUTHERN VERMILLION COUNTIES BY 515 PM EST AND INTO CLAY AND PARKE COUNTIES BY 530 PM. SEEK SHELTER IF YOU ARE IN THE PATH OF APPROACHING STORMS. MJS
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 4:18 PM EST | Tornado Warning | IND | Montgomery | 27 min |
| Jun 20, 4:22 PM EST | Severe Thunderstorm Warning | IND | Putnam | 23 min |
| Jun 20, 5:18 PM EST | Severe Thunderstorm Warning | IND | Hendricks | 27 min |
| Jun 20, 5:32 PM EST | Severe Thunderstorm Warning | IND | Putnam | 28 min |
| Jun 20, 6:11 PM EST | Severe Thunderstorm Warning | IND | Hancock, Madison | 34 min |
| Jun 20, 6:25 PM EST | Severe Thunderstorm Warning | IND | Johnson, Morgan | 20 min |
| Jun 20, 6:47 PM EST | Severe Thunderstorm Warning | IND | Henry | 28 min |
| Jun 20, 6:59 PM EST | Tornado Warning | IND | Henry | 31 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.